University of Oulu

Bundschuh, P., Väänänen, K. (2018) Note on the Stern-Brocot sequence, some relatives, and their generating power series. , 30 (1), 195-202. doi:10.5802/jtnb.1022

Note on the Stern-Brocot sequence, some relatives, and their generating power series

Saved in:
Author: Bundschuh, Peter1; Väänänen, Keijo2
Organizations: 1Mathematisches Institut, Universität zu Köln, Weyertal 86–90, 50931 Köln, Germany
2Department of Mathematical Sciences, University of Oulu, P.O. Box 3000, 90014 Oulu, Finland
Format: article
Version: published version
Access: open
Online Access: PDF Full Text (PDF, 0.6 MB)
Persistent link: http://urn.fi/urn:nbn:fi-fe2019051015081
Language: English
Published: Institut de Mathématiques de Bordeaux, 2018
Publish Date: 2019-05-10
Description:

Abstract

Three variations on the Stern-Brocot sequence are related to the celebrated Thue-Morse sequence. In the present note, the generating power series of these four sequences are considered. Whereas one of these was known to define a rational function, the other three are proved here to be algebraically independent over \(\mathcal{ℂ}(z)\). Then this statement is fairly generalized by including the functions \(Φ(z)\), \(Φ({-z})\), \(Ψ(z)\), \(Ψ(z^2)\), where \(Φ\) and \(Ψ\) denote the generating power series of the Rudin-Shapiro and Baum-Sweet sequence, respectively. Moreover, some arithmetical applications are given.

see all

Résumé

Trois variantes de la suite de Stern-Brocot sont liées à la célèbre suite de Thue-Morse. Dans la présente note, les fonctions génératrices de ces quatre suites sont considérées. Tandis que l’une d’entre elles est connue comme étant rationnelle, l’indépendance algébrique sur \(\mathcal{ℂ}(z)\) des trois autres est démontrée ici. Puis, ce théorème est généralisé de sorte que les fonctions \(Φ(z)\), \(Φ({-z})\), \(Ψ(z)\), \(Ψ(z^2)\) sont aussi considérées, où \(Φ\) et \(Ψ\) indiquent les fonctions génératrices des suites de Rudin-Shapiro et de Baum-Sweet, respectivement. Quelques applications arithmétiques sont également données.

see all

Series: Journal de théorie des nombres de Bordeaux
ISSN: 1246-7405
ISSN-E: 2118-8572
ISSN-L: 1246-7405
Volume: 30
Issue: 1
Pages: 195 - 202
DOI: 10.5802/jtnb.1022
OADOI: https://oadoi.org/10.5802/jtnb.1022
Type of Publication: A1 Journal article – refereed
Field of Science: 111 Mathematics
Subjects:
Copyright information: © Société Arithmétique de Bordeaux, 2018. Published in this repository with the kind permission of the publisher.